MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Material Frayed (1262); Retraction Problem (1536); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield embolization device which failed to open at both the proximal and distal end.The patient was undergoing a procedure for flow diverter treatment of an internal carotid artery (ica) unruptured fusiform aneurysm.Patient's vessel tortuosity was moderate.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).During deployment, when more than 50% of the device was deployed, failure to open at both the distal and proximal ends of the stent were observed.It was noted that the middle part of the pipeline stent was positioned in a bend.The pipeline was resheathed more than twice and multiple repositioning attempts were made.I wire and catheter were also used to try and open the pipeline but it could not be fully opened.The pipeline was resheathed and removed with the microcatheter and replaced with a shorter device to complete the procedure successfully.There was no harm or injury to the patient.Ancillary devices: phenom 27 microcatheter.
 
Event or Problem Description
Additional information was received.Some resistance was encountered during delivery of the pipeline, particularly after several re- sheathings.The model and lot number of the phenom 27 microcatheter used are unknown.Possible fraying was observed at both the distal and proximal ends of the pipeline.
 
Additional Manufacturer Narrative
Update: b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield device was returned for analysis.The pipeline flex shield distal wire was observed to be broken proximal to the dps sleeves.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was stretched.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.One end of the braid was not open and frayed, while the other end was open and frayed.The braid¿s middle section was fully open without damage.No other anomalies were found.The broken end of the distal wire was sent out for scanning electron microscopy (sem) failure analysis testing.The sem test results indicate that the fracture features exhibited on the broken end are consistent with a torsional overload failure.Based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ and ¿failure/incomplete to open at proximal¿ reports could not be confirmed.The pipeline flex shield braid was already detached from the pusher wire; therefore, the distal and proximal ends could not be identified.However, one end of the braid was not open and frayed, while the other end was open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported moderate vessel tortuosity, which rules out vessel tortuosity as a cause.Therefore, the user deploying the braid in the vessel bend, and a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than twice, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the damaged braid could not be determined.The pipeline flex shield pusher wire was broken proximal to the dps sleeves.The distal wire's broken end failed via torsional overload.Possible causes of the break failure include over-manipulation and twisting.However, the cause could not be determined.In addition, the damage to the braid (fraying) and distal hypotube (stretch) indicates that high force was applied.The damage likely occurred when the customer attempted to advance the pipeline flex shield device through the phenom 27 catheter against resistance.Possible causes of resistance include a lack of continuous heparinized saline flush during delivery.However, the cause of the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received corrected that there was no catheter resistance.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the catheter or pipeline pushwire observed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23323175
Report Number2029214-2025-02221
Device Sequence Number10612249
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public(01)00763000284749(17)251213(10)B537794
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB537794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer10/21/2025
12/16/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/19/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown